Alert archive / Ohio / Special Weather Statements in 2011
Special Weather Statement, NWS Charleston, WV
NWS Charleston, WV issued this special weather statement at Aug 9, 2011, 12:15 AM EDT for 4 counties in Ohio. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 9, 2011, 12:15 AM EDT (04:15 UTC)
- Expired
- Aug 9, 2011, 12:45 AM EDT
- In force
- 30 min
- Issued by
- NWS Charleston, WV
Counties Gallia County, OH, Jackson County, OH, Meigs County, OH, Vinton County, OH
The radar
The Charleston,WV radar (KRLX), 88 km from the middle of the area, began a volume at 04:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 4.3 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 861 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 1256 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 65 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.8
The text
As transmitted, in the capitals the NWS used until 2016.
778
WWUS81 KRLX 090415
SPSRLX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
1215 AM EDT TUE AUG 9 2011
OHZ075-083>086-090445-
ATHENS OH-GALLIA OH-JACKSON OH-MEIGS OH-VINTON OH-
1215 AM EDT TUE AUG 9 2011
...THUNDERSTORMS WITH HEAVY RAIN WILL AFFECT
GALLIA...JACKSON...SOUTHERN VINTON...SOUTHWESTERN ATHENS AND WESTERN
MEIGS COUNTIES...
AT 1206 AM EDT...A CLUSTER OF THUNDERSTORMS WAS LOCATED OVER
JACKSON AND VINTON COUNTIES...MOVING EAST AT 30 MPH...HEADING TO
ATHENS...MEIGS...AND NORTHERN GALLIA COUNTIES.
VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AT A RATE OF AN INCH
OR SO PER HOUR...WHICH WILL CAUSE WATER TO POND ON ROADS AND QUICKLY
FILL ROADSIDE DITCHES AND SMALL STREAMS. AREAS THAT HAVE ALREADY
RECEIVED HEAVY RAIN RECENTLY WILL BE PARTICULARLY VULNERABLE.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3929 8266 3930 8193 3902 8199 3903 8203
3897 8210 3890 8214 3884 8214 3879 8222
3876 8220 3875 8249 3877 8249 3878 8258
3884 8258 3885 8276
$$
19What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this special weather statement went out at Aug 8, 8:58 PM EDT, 3 hours 17 minutes earlier.
Area forecast discussion, Aug 8, 8:58 PM EDT, 3 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 858 PM EDT MON AUG 8 2011 .SYNOPSIS... UPPER LEVEL DISTURBANCES YIELD SCATTERED STORMS THROUGH TUESDAY. WEAK COOL FRONT...FOLLOWED BY STRONGER COLD FRONT WEDNESDAY. HIGH PRESSURE FOR REMAINDER OF THE WEEK. && .NEAR TERM /UNTIL 6 AM TUESDAY MORNING/... UPDATING THE FORECAST TO BETTER HANDLE THE PRECIPITATION IN OHIO THAT IS MOVING TOWARD EAST CENTRAL OHIO. ALSO BROUGHT UP THE LOWS SOME IN THE NORTHERN COUNTIES BASED ON EXPECTED CLOUD COVER AND CURRENT DEW POINTS. && .SHORT TERM /6 AM TUESDAY MORNING THROUGH THURSDAY NIGHT/... THE DEEPEST MOISTURE WILL BE DEPARTING WITH THE SHORTWAVE WHICH EXITS TUESDAY EVENING. BULK SHEAR REMAINS ABOVE 40KTS THROUGH 03Z OR SO...WHICH WILL KEEP THE SEVERE THREAT GOING UNTIL THEN. ALLOW POPS TO DROP OFF AFTER MIDNIGHT WILL LOSS OF FORCING AND HEATING. AFTER THIS...WNW FLOW PATTERN WILL PUSH A COLD FRONT TOWARD THE CWA. EXPECT THE BOUNDARY TO BE IN OUR SOUTHEAST OHIO COUNTIES BY 12Z WEDNESDAY AND BLOW THROUGH DURING THE DAY. GOING TO KEEP A LOW POP GOING OUT AHEAD OF THE BOUNDARY TUESDAY NIGHT AND WEDNESDAY. FLOW NOT IDEAL FOR A GREAT DEAL OF MOISTURE AHEAD OF THE BOUNDARY...PW TOPS OUT AT ABOUT 1.5 INCHES. CANNOT RULE OUT A FEW POST-FRONTAL SHRA WEDNESDAY EVENING IN THE NORTHERN MOUNTAINS AND KEPT A SLIGHT CHANCE POP THERE FOR A FEW HOURS. HIGH PRESSURE THEN BUILDS IN FROM THE WEST...WITH A FRESHER AIRMASS AND DRY WEATHER FOR THE BALANCE OF THE PERIOD. THURSDAY LOOKS LIKE AN ABSOLUTE WINNER WITH SUNNY SKIES...SLIGHTLY BELOW NORMAL TEMPERATURES AND DEWPOINTS IN THE 50S. KEPT TUESDAY NIGHT AND WEDNESDAY TEMPS CLOSER TO BETTER-PERFORMING MET NUMBERS. NUDGED WEDNESDAY NIGHT TEMPS DOWN BUT NOT QUITE TO MOS YET. CLOSE TO MEX/ENSEMBLE THEREAFTER. && .LONG TERM /FRIDAY THROUGH MONDAY/... ESSENTIALLY FOLLOWED HPC THINKING FOR THIS PERIOD...ALTHOUGH TONED DOWN POPS A BIT OVERALL. OVERALL DECENT MODEL AGREEMENT...CMC/ECMWF LEAD THE PACK. PERIOD STARTS WITH SURFACE HIGH PRESSURE EMBEDDED IN ROUGHLY ZONAL MIDLEVEL FLOW...MOVING OFF TO THE EAST. PATTERN STARTS TO AMPLIFY THEREAFTER WITH AND UPPER MIDWEST SHORTWAVE DIGGING AS IT CROSSES THE GREAT LAKES. THIS WILL DRIVE A FRONTAL SYSTEM THROUGH SATURDAY AFTERNOON OR EVENING. KEPT CHANCE POPS FOR NOW ALTHOUGH LIKELY WILL SOON BE APPROPRIATE IF MODEL AGREEMENT IMPROVES FURTHER. A CLOSED H500 LOW MAY FORM OVER THE EASTERN LAKES BY SUNDAY MORNING...WHICH WILL SLOW THE DEPARTURE OF THE TROUGH. THIS COULD ALLOW SHOWERS TO LINGER THROUGH SUNDAY IN WRAPAROUND MOISTURE. HIGH PRESSURE THEN RETURNS FOR MONDAY. TEMPERATURES WILL NOT STRAY TOO FAR FROM NORMAL...GENERALLY JUST TWEAKED HPC NUMBERS. THE BEGINNING OF THE LONG TERM WILL BE UNDER THE CONTROL OF HIGH PRESSURE THAT WILL HAVE ARRIVED FROM THE UPPER MIDWEST WITH A DRIER AND COOLER AIRMASS. EXPECTING SOME AMPLIFICATION IN THE 500MB FLOW NORTH OF THE GREAT LAKES INTO HUDSON BAY FOR THE END OF THE WORK WEEK...WITH AN EMBEDDED SHORT WAVE AXIS EMBEDDED WITHIN THE MAIN FLOW OF THE PARENT LOW. THIS WILL BRING ANOTHER COLD FRONT INTO THE AREA FOR SATURDAY...AND THE CHANCES FOR SHOWERS AND THUNDERSTORMS ONCE AGAIN. CARRYING A DIURNAL TREND FOR THUNDER...KEEPING IT DURING THE DAY FOR NOW...AND ONLY SHOWERS AT NIGHT. MORE HIGH PRESSURE TO FOLLOW FOR SUNDAY AS THE NORTHEAST REMAINS IN A TROUGH ALOFT...WITH THE UPPER LEVEL RIDGE AND HEAT PLANTED OVER THE INTER MOUNTAIN WEST. && .AVIATION /01Z TUESDAY THROUGH SATURDAY/... A DISTURBANCE WILL PUSH NORTHWARD ACROSS THE REGION OVERNIGHT. THIS WILL KEEP A SMALL CHANCE OF SOME SHOWERS AND THUNDERSTORMS. SOME FOG CAN NOT BE RULED OUT LATER TONIGHT...BUT DENSE FOG IS NOT EXPECTED. GENERALLY VFR CONDITIONS CAN BE EXPECTED ON TUESDAY...ALTHOUGH ANY SHOWERS AND THUNDERSTORMS COULD BRIEFLY CAUSE RESTRICTIONS. FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 00Z WEDNESDAY... FORECAST CONFIDENCE: MEDIUM. ALTERNATE SCENARIOS: TIMING OF THUNDERSTORMS COULD VARY. TIMING AND DENSITY OF FOG COULD VARY. EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY OF WFO FORECAST TO AVAILABLE MODEL INFORMATION: H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS. L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. UTC 1HRLY 20 21 22 23 00 01 02 03 04 05 06 07 EDT 1HRLY 16 17 18 19 20 21 22 23 00 01 02 03 CRW CONSISTENCY M M H H H H H M H M M M HTS CONSISTENCY H H H H H H H H H M M M BKW CONSISTENCY H H H H H H H H H H H H EKN CONSISTENCY M M H H H H M H H M M M PKB CONSISTENCY H H H H H H H H H M M M CKB CONSISTENCY M M H H H H H L H M M M AFTER 00Z WEDNESDAY... NO ORGANIZED AREAS OF IFR EXPECTED. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...NONE. OH...NONE. KY...NONE. VA...NONE. && SYNOPSIS...CL/AAR NEAR TERM...RPY SHORT TERM...CL LONG TERM...CL AVIATION...RPY
Hazardous weather outlook, Aug 8, 3:28 AM EDT, 20 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 328 AM EDT MON AUG 8 2011 VAZ003-004-WVZ010-011-015>020-024>040-046-047-090730- DICKENSON-BUCHANAN-PLEASANTS-TYLER-KANAWHA-ROANE-WIRT-CALHOUN- RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON-GILMER-LEWIS- HARRISON-TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS-WEBSTER- UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH- 328 AM EDT MON AUG 8 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA...CENTRAL WEST VIRGINIA...NORTHERN WEST VIRGINIA AND SOUTHERN WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TUESDAY...WITH DAMAGING WINDS AS THE MAIN THREAT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ005>009-013-014-090730- GREENUP-CARTER-BOYD-LAWRENCE-PERRY-MORGAN-ATHENS-WASHINGTON-JACKSON- VINTON-MEIGS-GALLIA-WAYNE-CABELL-MASON-WOOD-LINCOLN-PUTNAM- 328 AM EDT MON AUG 8 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHEAST OHIO AND MUCH OF WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT...WITH DAMAGING WINDS AS THE MAIN THREAT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TUESDAY...WITH DAMAGING WINDS AS THE MAIN THREAT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT.
In the hours before
Special weather statement, Aug 9, 12:15 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
1215 AM EDT TUE AUG 9 2011
OHZ075-083>086-090445-
ATHENS OH-GALLIA OH-JACKSON OH-MEIGS OH-VINTON OH-
1215 AM EDT TUE AUG 9 2011
...THUNDERSTORMS WITH HEAVY RAIN WILL AFFECT
GALLIA...JACKSON...SOUTHERN VINTON...SOUTHWESTERN ATHENS AND WESTERN
MEIGS COUNTIES...
AT 1206 AM EDT...A CLUSTER OF THUNDERSTORMS WAS LOCATED OVER
JACKSON AND VINTON COUNTIES...MOVING EAST AT 30 MPH...HEADING TO
ATHENS...MEIGS...AND NORTHERN GALLIA COUNTIES.
VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AT A RATE OF AN INCH
OR SO PER HOUR...WHICH WILL CAUSE WATER TO POND ON ROADS AND QUICKLY
FILL ROADSIDE DITCHES AND SMALL STREAMS. AREAS THAT HAVE ALREADY
RECEIVED HEAVY RAIN RECENTLY WILL BE PARTICULARLY VULNERABLE.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3929 8266 3930 8193 3902 8199 3903 8203
3897 8210 3890 8214 3884 8214 3879 8222
3876 8220 3875 8249 3877 8249 3878 8258
3884 8258 3885 8276
19Nearby
Special Weather Statements in Ohio, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.